zbMATH — the first resource for mathematics

Containment in leader-follower networks with switching communication topologies. (English) Zbl 1233.93009
Summary: We study bipartite, first-order networks where the nodes take on leader or follower roles. Specifically, we let the leaders’ positions be static and assume that leaders and followers communicate via an undirected switching graph topology. This assumption is inspired by the swarming behavior of silkworm moths, where female moths intermittently release pheromones to be detected by the males. The main result presented here states that if the followers execute the linear agreement protocol, they will converge to the convex hull spanned by the leaders’ positions as long as the time-varying undirected graph defining the communication among all agents is jointly connected. The novelty of this research is that we use LaSalle’s Invariance Principle for switched systems, and additionally, the result is shown to hold for arbitrary state dimensions.

93A14 Decentralized systems
Full Text: DOI
[1] Cao, Y.; Ren, W., Containment control with multiple stationary or dynamic leaders under a directed interaction graph, ()
[2] Cortes, J.; Martinez, S.; Bullo, F., Robust rendezvous for mobile autonomous agents via proximity graphs in arbitrary dimensions, IEEE transactions on automatic control, 51, 8, 1289-1298, (2006) · Zbl 1366.93400
[3] Couzin, I.D.; Franks, N.R., Self-organized Lane formation and optimized traffic flow in army ants, Proceedings of the royal society of London, series B, 270, 139-146, (2003)
[4] Ferrari-Trecate, G.; Egerstedt, M.; Buffa, A.; Ji, M., Laplacian sheep: a hybrid, stop – go policy for leader-based containment control, (), 212-226 · Zbl 1178.68595
[5] Gazi, V.; Passino, K.M., A class of attraction/repulsion functions for stable swarm aggregations, International journal of control, 77, 18, 1567-1579, (2004) · Zbl 1077.93502
[6] Haque, M.A., Egerstedt, M., & Martin, C. (June 2008). First-order, networked control models of swarming silkworm moths. In American control conference. Seattle, WA.
[7] Hummel, H.E.; Miller, T.A., Techniques in pheromone research, (1984), Springer-Verlag New York, NY
[8] Jadbabaie, A.; Lin, J.; Morse, A.S., Coordination of groups of mobile autonomous agents using nearest neighbor rules, IEEE transaction on automatic control, 48, 6, 9881001, (2003)
[9] Ji, M., Muhammad, A., & Egerstedt, M. (June 2006). Leader-based multi-agent coordination: controllability and optimal control. In American control conference (pp. 1358-1363). Minneapolis, MN.
[10] Mancilla-Aguilar, J.; García, R., An extension of lasalle’s invariance principle for switched systems, Systems and control letters, vol. 55, 376-384, (2006) · Zbl 1129.93445
[11] McNew, J.M.; Klavins, E.; Egerstedt, M., Solving coverage problems with embedded graph grammars, (), 413-427 · Zbl 1221.68246
[12] Moreau, L. (Dec 2004). Stability of continuous-time distributed consensus algorithms. In 43rd IEEE conference on decision and control (pp. 3998-4003) vol. 4.
[13] Notarstefano, G.; Egerstedt, M.; Haque, M., Rendezvous with multiple, intermittent leaders, () · Zbl 1233.93009
[14] Olfati-Saber, R., Flocking for multi-agent dynamic systems: algorithms and theory, IEEE transaction automatic control, 51, 3, 401420, (2006) · Zbl 1366.93391
[15] Grünbaum, D., Viscido, S., & Parrish, J. K. (2004). Extracting interactive control algorithms from group dynamics of schooling fish. In V. Kumar, N. E. Leonard & A. S. Morse (Eds.), Proc. of block island workshop on cooperative control. Springer-Verlag.
[16] Pasteels, J.M.; Deneubourg, J.L., From individual to collective behavior in social insects, (1987), Birkhauser Verlag Basel, Boston, MA
[17] Ren, W., & Beard, R. W. (2004). Consensus of information under dynamically changing interaction topologies. In Proceedings of the American control conference (pp. 4939-4944), Vol. 6, June 30-July 2 2004.
[18] Thornhill, R.; Alcock, J., The evolution of insect mating systems, (1983), Harvard University Press Cambridge, MA
[19] Wheeler, W.M., Social life among the insects, (1923), Harcourt, Brace & World New York, NY
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.